Skip to main content Accessibility help
×
Home

AN AXIOMATIC APPROACH TO FREE AMALGAMATION

  • GABRIEL CONANT (a1)

Abstract

We use axioms of abstract ternary relations to define the notion of a free amalgamation theory. These form a subclass of first-order theories, without the strict order property, encompassing many prominent examples of countable structures in relational languages, in which the class of algebraically closed substructures is closed under free amalgamation. We show that any free amalgamation theory has elimination of hyperimaginaries and weak elimination of imaginaries. With this result, we use several families of well-known homogeneous structures to give new examples of rosy theories. We then prove that, for free amalgamation theories, simplicity coincides with NTP2 and, assuming modularity, with NSOP3 as well. We also show that any simple free amalgamation theory is 1-based. Finally, we prove a combinatorial characterization of simplicity for Fraïssé limits with free amalgamation, which provides new context for the fact that the generic K n -free graphs are SOP3, while the higher arity generic $K_n^r$ -free r-hypergraphs are simple.

Copyright

References

Hide All
[1] Adler, H., Explanation of independence, Ph.D. thesis, Albert-Ludwigs-Universität Freiburg, 2005.
[2] Adler, H., A geometric introduction to forking and thorn-forking . Journal of Mathematical Logic, vol. 9 (2009), no. 1, pp. 120.
[3] Casanovas, E., Simple Theories and Hyperimaginaries, Lecture Notes in Logic, vol. 39, Association for Symbolic Logic, Chicago, IL, 2011.
[4] Casanovas, E. and Wagner, F. O., The free roots of the complete graph . Proceedings of the American Mathematical Society, vol. 132 (2004), no. 5, pp. 15431548.
[5] Cherlin, G., Shelah, S., and Shi, N., Universal graphs with forbidden subgraphs and algebraic closure . Advances in Applied Mathematics, vol. 22 (1999), no. 4, pp. 454491.
[6] Conant, G., Neostability in countable homogeneous metric spaces, 2015, arXiv:1504.02427 [math.LO].
[7] Conant, G. and Terry, C., Model theoretic properties of the Urysohn sphere . Annals of Pure and Applied Logic, vol. 167 (2016), no. 1, pp. 4972.
[8] Ealy, C. and Goldbring, I., Thorn-Forking in continuous logic, this Journal, vol. 77 (2012), no. 1, pp. 6393.
[9] Ealy, C. and Onshuus, A., Characterizing rosy theories, this Journal, vol. 72 (2007), no. 3, pp. 919940.
[10] Evans, D. M., ${\aleph _0}$ -categorical structures with a predimension . Annals of Pure and Applied Logic, vol. 116 (2002), no. 1–3, pp. 157186.
[11] Evans, D. M., Ghadernezhad, Z., and Tent, K., Simplicity of the automorphism groups of some Hrushovski constructions . Annals of Pure and Applied Logic, vol. 167 (2016), no. 1, pp. 2248.
[12] Evans, D. M. and Wong, M. W. H., Some remarks on generic structures, this Journal, vol. 74 (2009), no. 4, pp. 11431154.
[13] Hart, B., Kim, B., and Pillay, A., Coordinatisation and canonical bases in simple theories, this Journal, vol. 65 (2000), no. 1, pp. 293309.
[14] Hodges, W., Model Theory, Encyclopedia of Mathematics and its Applications, vol. 42, Cambridge University Press, Cambridge, 1993.
[15] Hrushovski, E., A new strongly minimal set . Annals of Pure and Applied Logic, vol. 62 (1993), no. 2, pp. 147166, Stability in model theory, III (Trento, 1991).
[16] Hrushovski, E., Pseudo-finite fields and related structures , Model Theory and Applications, Quaderni di Matematica, vol. 11, Aracne, Rome, 2002, pp. 151212.
[17] Kim, B., Simplicity, and stability in there, this Journal, vol. 66 (2001), no. 2, pp. 822836.
[18] Kim, B., Simplicity Theory, Oxford Logic Guides, vol. 53, Oxford University Press, Oxford, 2014.
[19] Kim, B. and Kim, H-J., Notions around tree property 1. Annals of Pure and Applied Logic, vol. 162 (2011), no. 9, pp. 698709.
[20] Komjáth, P., Some remarks on universal graphs . Discrete Mathematics, vol. 199 (1999), no. 1–3, pp. 259265.
[21] Koponen, V., Binary primitive homogeneous one-based structures, 2015, arXiv:1507.07360 [math.LO].
[22] Macpherson, D. and Tent, K., Simplicity of some automorphism groups . Journal of Algebra, vol. 342 (2011), pp. 4052.
[23] Onshuus, A., Properties and consequences of thorn-independence, this Journal, vol. 71 (2006), no. 1, pp. 121.
[24] Palacín, D., Generalized amalgamation and homogeneity, 2016, arXiv:1603.09694 [math.LO].
[25] Patel, R., A family of countably universal graphs without SOP4, unpublished, 2006.
[26] Shelah, S., Toward classifying unstable theories. Annals of Pure and Applied Logic, vol. 80 (1996), no. 3, pp. 229255.
[27] Shelah, S. and Usvyatsov, A., Banach spaces and groups—order properties and universal models. Israel Journal of Mathematics, vol. 152 (2006), pp. 245270.
[28] Tent, K. and Ziegler, M., A Course in Model Theory, Lecture Notes in Logic, vol. 40, Association for Symbolic Logic, La Jolla, CA, 2012.
[29] Tent, K. and Ziegler, M., On the isometry group of the Urysohn space . Journal of the London Mathematical Society(2), vol. 87 (2013), no. 1, pp. 289303.
[30] Wong, M. W. H., ${\aleph _0}$ -categorical Hrushovski constructions, strong order properties, oak and independence, Ph.D. thesis, University of East Anglia, 2007.

Keywords

AN AXIOMATIC APPROACH TO FREE AMALGAMATION

  • GABRIEL CONANT (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed